MAUDE Adverse Event Report: ARTHREX, INC. SUTURE ANCHOR, CORKSCREW FT; BONE FIXATION SCREW/PLATE

ARTHREX, INC. SUTURE ANCHOR, CORKSCREW FT; BONE FIXATION SCREW/PLATE
Model Number SUTURE ANCHOR, CORKSCREW FT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during a lateral ankle reconstruction surgery the corkscrew anchors ar-1915ft-1 (lot: 2x 15241985 & 15157689) broke during introduction.This happened 3 times in a row.The connection between the inserter and the anchor broke.Because of this the anchors could not be inserted deep enough and had to be removed.All fragments were removed from the patient.One of the anchors had to be overdrilled, resulting in a bone defect with the patient.The surgery was finished successfully with a different device (big interference screw had to used).It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.

Brand Name
SUTURE ANCHOR, CORKSCREW FT
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21313820
Report Number1220246-2025-00207
Device Sequence Number18180391
Product Code HWC
UDI-Device Identifier00888867022614
UDI-Public(01)00888867022614(11)240501(17)290430(10)15241985
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K061863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSUTURE ANCHOR, CORKSCREW FT
Device Catalogue NumberAR-1915FT-1
Device Lot Number15241985
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer08/07/2025
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date08/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown